CD4 Count Decrease & VL Decrease, help why is CD4 going down?
Mar 25, 2014
I was diagnosed about a month ago with a CD4 of 187 and a VL of 34,000. After 5 days on Bactrim and Atripla they took me off Bactrim cause I couldn't breathe. Then after a total of 10 days on Atripla only, I had a VL of 130 and a CD4 of 156. Not sure why the CD4 went down.
I had an allergic reaction to Atripla on the 10th day so I stopped for a week and a was put on Striblid for one day but quit that because it made my bones really hurt. Doctor said I'm sensitive to meds and Atripla would still work so back on Atrpla with benedryl (for the allergic reaction).
Hoping I will be ok, also taking Phentermine 37.5mg (1/2 pill/day) for energy/weight loss. I have PTSD & Bipolar Depression (Military) - not taking any psych meds.
I am wondering why did the CD4 count go down? What can I do to keep it up? Any resistance after 1 week of stopping Atripla? Really scared about this whole thing and I feel dizzy, fatigue and having headaches, adding after I stopped the Atripla I felt fine again, now that I'm back on it I feel the symptoms again.
Response from Dr. Henry
Effective HIV meds when they work decrease the HIV level by interrupting production of new virus (the drop in HIV level you experienced is typical of a good response). CD4 (T helper cell ) count recovery is dependent on production of new T cells by your body and is highly variable. Factors contributing to T cell production include age, size of active thymus, starting level of CD4 count, genetics, amount of scarring of lymph tissue, level of active/ongoing inflammation, and other factors. Most patients will see an increase in CD4 cells but at different rates. The first crucial set is suppressing HIV level so that any CD4 cells that are produced are not killed off by replicating virus. I see many patients in your situation who experience CD4 cell recovery sometimes slowly that clearly starts several months after consistent reduction in HIV level on effective treatment. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Open Mouth Kissing Worried I Have HIV
- Dark Bumps After Fingering Stripper Sign Of HIV AIDS
- Groin Pain After Receiving Oral Sex Worried I Have HIV
- Itchy Red Spots After Kissing Stripper Sign Of HIV AIDS
- Itchy Vagina After Touching Dried Semen Sign Of HIV AIDS
- Pain In Urethra After Masturbation Worried I Have
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.